Cardiac Arrest Linked to Duragesic Patches
Last Updated on June 26, 2017
Attorneys working with ClassAction.org are no longer investigating this matter. The information here is for reference only. A list of open investigations and lawsuits can be viewed here.
At A Glance
- This Alert Affects
- Families of patients using the duragesic patch who have died while using the fentanyl patch.
- Duragesic patch malfunctions can lead to the release of an overdose of medicine, resulting in death, coma, or serious long-term complications.
- Johnson & Johnson and others
- Additional Details
- Duragesic patches are used to treat severe, chronic pain, most commonly in patients. Duragesic patches release medicine that is 80 times stronger than morphine.
- The FDA released a public advisory warning about Duragesic patches on July 15, 2005. The warning was updated on Dec. 21, 2007.
Duragesic patches are used to treat chronic pain, most commonly in cancer patients who get little or no relief from other pain relievers. The patch releases fentanyl, which is a pain medication 80 times stronger than morphine.
However, in 2005, the FDA issued a warning about a possible link between Duragesic patches and death. In addition, there was also a recall of Duragesic patches because of possible leaks. If the fentanyl leaks from the patch, it can be inadvertently ingested or absorbed through the skin and cause cardiac or respiratory arrest.
If you or a loved one were injured by the defective Duragesic patch, contact a lawyer today.
Before commenting, please review our comment policy.